Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jan 14, 2021, 3:35 PM CST for Lincoln County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2021, 3:35 PM CST (21:35 UTC)
- Expired
- Jan 14, 2021, 4:00 PM CST
- In force
- 25 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS83 KLBF 142135 SPSLBF Special Weather Statement National Weather Service North Platte NE 335 PM CST Thu Jan 14 2021 NEZ036-057-059-142200- McPherson NE-Lincoln NE-Keith NE- 335 PM CST Thu Jan 14 2021 At 334 PM CST/234 PM MST/, Doppler radar was tracking a snow shower 17 miles southwest of Tryon, moving southeast at 60 mph. Brief snowfall combined with high winds will result in significantly reduced visibility and possibly slick conditions. Locations impacted include... Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Lake Maloney State Recreation Area, Sarben, Coker, O'Fallons and Birdwood. This includes the following highways... Interstate 80 in Nebraska between mile markers 150 and 175. Highway 83 between mile markers 75 and 77. LAT...LON 4144 10140 4150 10116 4102 10072 4101 10125 TIME...MOT...LOC 2134Z 325DEG 52KT 4141 10122 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jan 14, 11:25 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 14, 11:25 AM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1125 AM CST Thu Jan 14 2021 .SHORT TERM...(Today through Friday) Issued at 343 AM CST Thu Jan 14 2021 The main weather concern in the short term will be the strong winds across the entire region. A deep upper level trough will dig south into the south central Plains over the next couple days. As this trough digs south and an upper level low pressure system deepens, northwest winds will increase significantly across all of western and north central Nebraska. Strong winds will continue through Friday afternoon before diminishing Friday evening. Over the course of the next two days, sustained winds will top out at 35 to 45 mph with gusts up to 60 to 70 mph. Current thinking is that gusts that strong will not continue through this entire time, but peak several times. The best times for locations to see these 60 to 70 mph gusts will be in the afternoons when daytime heating and boundary layer mixing will help to mix down the stronger winds aloft. Even in the off peak hours, gusts up to 50 to 60 mph are still expected which may produce power outages and cause travel difficulties. An additional impact will also be seen across extreme north central Nebraska as well with this system. Some light snow is forecasted in this area (1.5 inches or less) tonight. While not a huge accumulation of snow, the falling snow combined with winds up to 70 mph could result in whiteout conditions as well as blowing and drifting snow. Travel across Boyd, Holt, and Wheeler counties may be difficult tonight and those needing to travel through these counties should allow for extra time and stay alert to the latest road conditions. Lastly, with the passage of the cold front yesterday evening combined with cold air advection into the region pushing a much colder airmass into the central Plains, temperatures and resulting wind chills will be a concern. Current models suggest an 850mb temperature surge of -6C to -10C into the region tonight (Thursday night). This will allow surface low temperatures to fall into the teens early Friday morning. While these lows are just about the normal lows for this time of year, when combined with the extremely strong winds, wind chill values will make it feel like temperatures are in the negative single digits. Coldest wind chills will be across the eastern Panhandle and western Sandhills where clearing skies will allow for radiational cooling to allow for any heat acquired during the day to escape more rapidly. .LONG TERM...(Friday night through Wednesday) Issued at 343 AM CST Thu Jan 14 2021 Quieter weather returns on Friday night as high pressure slowly builds back into the area. Temperatures remain chilly for Friday night (still in the teens) but with winds diminished, wind chill values will only drop into the low teens to upper single digits. Temperatures will then continue to climb through the weekend with highs in the low to mid 40s by early next week. Highs will remain steady in the 40s through mid-week. The only potential weather system in the extended period is on Monday as a trough digs south across central Nebraska. Confidence in precipitation is low and therefore only put a slight chance pop (under 25 percent) in the forecast. Will continue to monitor the strength of this trough over the next couple days as models get a better handle on the upper air environment. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1125 AM CST Thu Jan 14 2021 Strong winds continue to be the primary aviation weather concern for western and north central Nebraska. A powerful low pressure system is resulting in gusts to 50kts out of the northwest. A stream of moisture works into north central Nebraska tonight, which will lower ceilings into MVFR and may provide some light snow showers. Expect brief significant visby reductions during snowfall due to gusty winds, mainly around KONL, but possible as far west as KVTN and KANW. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM CST /5 PM MST/ Friday for NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Snively
Hazardous weather outlook, Jan 14, 2:32 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 232 PM CST Thu Jan 14 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 232 PM CST Thu Jan 14 2021 /132 PM MST Thu Jan 14 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS TONIGHT. A High Wind Warning remains in effect for all of western and north central Nebraska today through Friday. Very strong northwesterly winds will result in gusts to around 65 mph. Strongest winds are expected this afternoon. Strong winds could result in power outages and travel difficulties for lightweight and high profile vehicles. In addition, light snow is possible across eastern portions of north central Nebraska tonight into Friday. Areas of blowing snow and low visibility are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. The High Wind Warning remains in effect Friday for all of western and north central Nebraska. Very strong northwesterly winds will continue with gusts to around 60 mph possible. These strong winds could result in power outages and travel difficulties for lightweight and high profile vehicles. Light snow is possible across eastern portions of north central Nebraska on Friday. Areas of blowing snow and low visibility are possible. Wind chill values will fall to near zero Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jan 14, 1:57 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 PM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
01/14/2021 M66 MPH CUSTER NE ASOS
&&
RLAMBLocal storm report, Jan 14, 1:58 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND GST 8 WSW CALLAWAY 41.25N 100.06W
01/14/2021 M63 MPH CUSTER NE CO-OP OBSERVER
&&
RLAMBLocal storm report, Jan 14, 2:03 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
203 PM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
01/14/2021 M63 MPH CHASE NE ASOS
&&
RLAMBLocal storm report, Jan 14, 3:04 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM NON-TSTM WND GST BROKEN BOW 41.41N 99.64W
01/14/2021 M67 MPH CUSTER NE ASOS
&&
MELTZERLocal storm report, Jan 14, 3:13 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CST THU JAN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM NON-TSTM WND GST 4 E NORTH PLATTE 41.13N 100.69W
01/14/2021 M66 MPH LINCOLN NE ASOS
&&
MELTZERSpecial weather statement, Jan 14, 3:35 PM CST, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 335 PM CST Thu Jan 14 2021 NEZ036-057-059-142200- McPherson NE-Lincoln NE-Keith NE- 335 PM CST Thu Jan 14 2021 At 334 PM CST/234 PM MST/, Doppler radar was tracking a snow shower 17 miles southwest of Tryon, moving southeast at 60 mph. Brief snowfall combined with high winds will result in significantly reduced visibility and possibly slick conditions. Locations impacted include... Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Lake Maloney State Recreation Area, Sarben, Coker, O'Fallons and Birdwood. This includes the following highways... Interstate 80 in Nebraska between mile markers 150 and 175. Highway 83 between mile markers 75 and 77. LAT...LON 4144 10140 4150 10116 4102 10072 4101 10125 TIME...MOT...LOC 2134Z 325DEG 52KT 4141 10122 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:24 PM CST | Snow Squall Warning | LBF | Deuel, Garden, Keith | 36 min |
| Jan 14, 1:50 PM CST | Special Weather Statement | LBF | Perkins | 25 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.